MAUDE Adverse Event Report: DEPUY MITEK LLC US 4 MM ROUND TORNADO BURR PLUS; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US 4 MM ROUND TORNADO BURR PLUS; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283479
Medical Device Problem Codes Mechanical Problem (1384); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a healthcare professional in china that during a rotator cuff repair procedure on (b)(6) 2022, it was observed that the 4 mm round tornado burr plus device was stuck upon opening its package.During in-house engineering evaluation of the video provided by the customer, it was determined that the burr appeared to be jammed and not able to rotate.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the complaint device is not being returned, it was discarded, therefore unavailable for a physical evaluation.However, a video of the device was provided.According with the visual inspection of the video, the burr appears to be jammed and not able to rotate; therefore, this complaint can be confirmed.The video does not provide enough evidence to determine root cause.Without physical evaluation, we cannot determine a root cause for the issue experienced by the customer.There were no details provided of the procedure and the speed used.There are controls in place where the shaver blade assembly, sleeve placement, the inner greaser and the shaver blade tray seal are checked, this test guaranties that the inner and outer have been properly assembled and is functional; this information correspond to a process control, and it is the appropriate document to use to guarantee that this issue can¿t have happened during manufacturing process.As per ifu, excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing.Adequate suction is recommended to minimize clogging, reduce build-up of excised material in the joint, and reduce wear and degradation of the device.Or optimal soft tissue resection, run blade in oscillation mode.For bone cutting, run in forward or reverse.A manufacturing record evaluation was performed for the finished device m2106032, and no non-conformance were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
4 MM ROUND TORNADO BURR PLUS
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15916544
Report Number1221934-2022-03833
Device Sequence Number6544838
Product Code HRX
UDI-Device Identifier20886705025432
UDI-Public10886705025435
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K131191
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number283479
Device Catalogue Number283479
Device Lot NumberM2106032
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Initial Report FDA Received Date12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown